Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Undergoing chemo for multiple myeloma. Consequences of skipping medicines? Measures to relive pain?

Hello Doctor, My mother has multiple myeloma . She had a bone marrow transplant approximately 2 years ago, however the MM has returned. She has chosen not to undergo another transplant and instead is undergoing chemo and taking various medicines to prolong her life. Apparently, her counts were at 4000 and have been reduced to 200 which her oncologist is pleased with. What do these counts refer to? My mom has also been experiencing severe leg pain when she goes off a certain medicine and her oncologist indicated it was due to her type II diabetes . The pain is severe and unbearable. She reduced the dose as her doctor recommended but to no avail. She is instead going to skip her meds next month against the docs advice so naturally I am concerned about the consequences. My second question is what are the ramifications of her skipping her dose and thirdly, are there any comfort measures we can perform to alleviate her pain?
Asked On : Sun, 22 Jul 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Oncologist 's  Response
It is not advisable to skip medicines without doctors advise. the very fact that she has undergone transplant indicates that she was educated well about the disease. count refers to white blood cell count. Some myeloma medicines can can pain and altered sensation in hands and feet and doctors dose adjust when the symptoms are troublesome. please ask your doctor clearly all your doubts and ask for supporting medicines to allay symptoms of pain. But it is not advisable to stop therapy on your own
Answered: Wed, 11 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor